Alert archive / Georgia / Tornado Warnings in 2025

Tornado Warning 12, NWS Tallahassee, FL

April 7, 2025Baker County, Georgia

NWS Tallahassee, FL issued this tornado warning at Apr 7, 2025, 8:18 AM EDT for Baker County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2025, 8:18 AM EDT (12:18 UTC)
Expired
Apr 7, 2025, 8:45 AM EDT
In force
27 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Baker County, GA

The radar

The Tallahassee radar (KTLH), 102 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

814 
WFUS52 KTAE 071218
TORTAE
GAC007-071245-
/O.NEW.KTAE.TO.W.0012.250407T1218Z-250407T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
818 AM EDT Mon Apr 7 2025

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Northern Baker County in southwestern Georgia...

* Until 845 AM EDT.

* At 818 AM EDT, a severe thunderstorm capable of producing a tornado
  was located 11 miles northeast of Colquitt, moving northeast at 35
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Newton around 835 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Elmodel Wma, Mimsville, and Hawkinstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3134 8424 3134 8427 3133 8428 3132 8431
      3131 8432 3131 8434 3128 8434 3126 8436
      3122 8454 3126 8454 3126 8463 3127 8464
      3144 8443 3144 8430
TIME...MOT...LOC 1218Z 237DEG 32KT 3126 8457 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

21-HANER
1 follow-up statement
277 
WWUS52 KTAE 071236
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
836 AM EDT Mon Apr 7 2025

GAC007-071246-
/O.EXP.KTAE.TO.W.0012.000000T0000Z-250407T1245Z/
Baker GA-
836 AM EDT Mon Apr 7 2025

...THE TORNADO WARNING FOR NORTHERN BAKER COUNTY WILL EXPIRE AT 845
AM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

&&

LAT...LON 3134 8424 3134 8427 3133 8428 3132 8431
      3131 8432 3131 8434 3128 8434 3126 8436
      3122 8454 3126 8454 3126 8463 3127 8464
      3144 8443 3144 8430
TIME...MOT...LOC 1236Z 237DEG 32KT 3134 8443 

$$

21-HANER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 7:03 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 7, 7:03 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
703 AM EDT Mon Apr 7 2025

...New AVIATION...

.NEAR TERM...
(Today and tonight)
Issued at 222 AM EDT Mon Apr 7 2025

A cold front will slowly move through the forecast area today,
exiting the southeast Big Bend this evening. Ongoing thunderstorms
this morning over southeast Alabama and the Florida Panhandle will
ease their way eastward through sunrise, reaching the Apalachicola
and Flint Rivers by sunrise. There is still good instability ahead
of the front, which should maintain the storms' intensity at least
somewhat, continuing the threat for isolated strong to severe
storms. The KEVX and KEOX VWPs show good shear in place as well with
some directional shear and curvature in the hodographs. Thus, the
damaging wind and brief tornado threat will continue. Given the slow
eastward motion, some localized flash flooding is still possible
tonight, mainly across southeast Alabama through this morning.

There may be some weakening toward daybreak as the instability
reaches its minimum, but instability will increase through the
morning east of the Flint and Apalachicola Rivers, potentially
reinvigorating the line of thunderstorms. Ample shear will also
remain in place ahead of the line, so we should see a reorganization
of at least a broken line of thunderstorms. Damaging winds and a few
tornadoes remain the primary threats. Additionally, the line may
stall for a bit as it reorganizes somewhere near the Apalachicola
and Flint River Valleys. As it does so, some training of storms is
possible, which may yield a low end flash flood threat, especially
if it happens to occur on urban areas. Because of this slow-down,
timing is a bit tricky. Generally thinking our Central Time Zone
counties will be done with the severe threat later this morning.
Southwest Georgia and the western Big Bend (Albany, Tallahassee, and
Apalachicola) will see the severe threat late morning into early
afternoon. Then south central Georgia and the eastern Big Bend
(Tifton, Valdosta, Perry) will see severe storms during the
afternoon. The storms will exit the area after sunset in the
southeast Big Bend. The Storm Prediction Center has areas from
Mexico Beach to Fitzgerald eastward in a Slight Risk of severe
weather (level 2 of 5) with the Marginal Risk (level 1 of 5) back
toward a line from Panama City Beach to Cuthbert.

Behind the front, widespread rain with isolated thunderstorms will
continue in waves as the mid-level shortwaves trails far behind. The
rain isn't expected to be particularly heavy, but a steady moderate
rain will likely persist for several hours after the storms.

Temperatures ahead of the front (south Georgia and the Big Bend)
will reach the mid 70s to lower 80s before the storms arrive. Behind
the front, expect temperatures to slowly fall through the day. Skies
will gradually clear through the night with much cooler lows in the
mid 40s to lower 50s.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 222 AM EDT Mon Apr 7 2025

An elongated trough over the southeast US will pass through the
region through the middle of the week as two cold fronts clear the
deep south. The first front, responsible for Monday's showers and
storms, will already be through the area by daybreak, but another
very weak front associated with the upper level trough passes
through Tuesday evening into Wednesday. A refreshing northerly
breeze around 10 to 15 mph will be in place Tuesday afternoon with
winds becoming lighter and more easterly on Wednesday.

No rain is expected in the period and high temperatures in the low
to mid 70s will warm up into the mid to upper 70s on Wednesday.
Overnight lows Tuesday night will drop into the low to mid 40s.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 222 AM EDT Mon Apr 7 2025

Northwesterly upper level flow will likely prevail through the
upcoming week as weak surface high pressure noses down from the
eastern seaboard into the southeast US. Our next weather system will
begin to drop in from the Great Plains into the southeastern US by
Thursday night as upper level ridging amplifies across the western
third of the country. In the lower levels, light south and
southwesterly flow will begin to develop ahead of this feature as
the surface high pressure begins to translate east. A cold front is
likely to be associated with the upper level trough dropping in from
the northwest, with scattered rain showers and possibly a few
rumbles of thunder possible on Friday. No severe weather is really
expected given poor moisture recoveries in advance of this front,
but lower freezing levels and steeper lapse rates could potentially
lead to a brief strong wind gust, and possibly some very
small hail, especially if better moisture recoveries could occur.

Depending on the strength of the upper level system, conditions
could cool off fairly significantly. While forecast highs are
currently in the mid to upper 70s on Saturday behind the front, we
would not be surprised if we struggle to climb out of the 60s on
Saturday if the stronger solutions like the GFS verify for next
weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 656 AM EDT Mon Apr 7 2025

A line of TSRA is moving toward ECP and ABY slowly eastward. Cigs
are generally MVFR, though still VFR in VLD. As the line of TSRA
moves through, strong gusty winds are possible. Behind the line of
storms, a broad area of SHRA with embedded TSRA will continue for
several hours as winds shift out of the west to northwest.
IFR/MVFR cigs will continue through the evening, slowly rising
overnight, perhaps to VFR by the end of the TAF period.

&&

.MARINE...
Issued at 222 AM EDT Mon Apr 7 2025

Cold front moves through area waters this morning into the
afternoon. Somewhat weaker activity early this morning will likely
redevelop with eastward extent into the afternoon and evening
before all activity diminishes by the evening and early morning
hours of Tuesday. While winds will not be as strong on Tuesday,
winds and seas still remain elevated through the day but likely
just below cautionary levels beginning Tuesday morning or
afternoon. Lighter winds and seas move in for the middle to end of
the week with the next chance of rain not being until next Friday.

&&

.FIRE WEATHER...
Issued at 222 AM EDT Mon Apr 7 2025

A cold front will move through the area today. Strong to severe
storms with widespread wetting rains will slowly move across the
area through this evening. Dangerous lightning, gusty erratic winds,
and a brief tornado or two are possible in the strongest storms.
Winds will shift from southerly to northwesterly behind the front.
Cooler, drier air will also follow in its wake.

Northerly transport winds of 15-20 mph on Tuesday combined with
mixing heights around 6,000 feet will yield very high dispersions
Tuesday afternoon. Winds will be lighter and more northeasterly on
Wednesday, leading to good dispersions area-wide. RH values both
afternoons will be in the upper 20s to mid 30s.

&&

.HYDROLOGY...
Issued at 222 AM EDT Mon Apr 7 2025

Heavy rainfall continues over southeast Alabama and the Florida
Panhandle this morning. The storms are making slow eastward
progress, and some localized flash flooding is possible. The Flood
Watch will continue from Coffee County, AL to Randolph County, GA
through this morning. While moderate rain is expected afterward, the
flash flood threat will diminish.

Farther east, the line of storms may stall over the Apalachicola and
Flint River Valleys this morning before re-organizing and finally
pushing eastward. During this time, there could be another corridor
of localized flash flooding. Generally, rainfall totals through
tonight will be around 1-1.5 inches, but the high-end rainfall
totals of 2-3 inches are still possible, mainly in the Apalachicola
and Flint Valleys, though that also includes Tallahassee. This
threat isn't high enough to warrant a Flood Watch for these areas,
but it's something to keep an eye on. The Weather Prediction Center
has the entire area in a Marginal Risk of excessive rainfall (level
1 of 4).

On the rivers, the Pea River at Ariton is forecast to rise into
minor flood by Tuesday afternoon. Though, this greatly depends on
where the heaviest rain ultimately falls. Rises into action stage
are expected along the Kinchafoonee, Flint, upper Ochlockonee, and
Choctawhatchee Rivers. The ACF basin will be combination of local
runoff as well as routed flow from northern and central Georgia
where 2-5 inches of rain fell over the last 24 hours.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   75  50  71  48 / 100  40   0   0
Panama City   72  51  71  50 /  90  10   0   0
Dothan        69  46  70  43 /  90  10   0   0
Albany        73  47  70  43 / 100  30   0   0
Valdosta      81  51  72  48 / 100  70   0   0
Cross City    81  52  73  50 /  90  70   0   0
Apalachicola  74  51  71  53 /  90  40   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Tuesday night for FLZ108-112-
     114-115.

GA...Flood Watch until noon EDT today for GAZ120>122.

AL...Flood Watch until 11 AM CDT this morning for ALZ065>067.

GM...High Rip Current Risk through late Tuesday night for GMZ735.

&&

NEAR TERM...Young
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...Young
MARINE...Dobbs
FIRE WEATHER...Young
HYDROLOGY...Young

In the hours before

Special weather statement, Apr 7, 3:09 AM EDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
209 AM CDT Mon Apr 7 2025

ALZ065-066-068-069-FLZ007-009-070800-
Dale AL-Coffee AL-Geneva AL-Houston AL-Holmes FL-North Walton FL-
209 AM CDT Mon Apr 7 2025

...A STRONG THUNDERSTORM WILL IMPACT DALE...SOUTHEASTERN COFFEE...
GENEVA...NORTHWESTERN HOUSTON...NORTHWESTERN WALTON AND NORTHWESTERN
HOLMES COUNTIES THROUGH 300 AM CDT...

At 209 AM CDT, Doppler radar was tracking a strong thunderstorm over
Samson, or 10 miles northwest of Geneva, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kellys Crossroads, Hunt Field, Waterford, Hooper Stage Field, Gerald,
Black, Central City, Logan Field Municipal A/P, Clintonville, Ewell,
Cairns Aaf, Dale County Lake, Camp Alaflo Bsa, Daleville, Enterprise
Municipal A/P, Wicksburg, Earlytown, Pera, Spears, and Eunola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3099 8628 3100 8619 3111 8619 3134 8603
      3152 8568 3156 8542 3129 8545 3113 8559
      3101 8564 3094 8596 3091 8604 3091 8635
TIME...MOT...LOC 0709Z 240DEG 34KT 3111 8603

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

21-WD
Special weather statement, Apr 7, 4:11 AM EDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
311 AM CDT Mon Apr 7 2025

ALZ065>069-070900-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
311 AM CDT Mon Apr 7 2025

...STRONG THUNDERSTORMS WILL IMPACT DALE...HENRY...SOUTHEASTERN
COFFEE...CENTRAL GENEVA AND NORTHWESTERN HOUSTON COUNTIES THROUGH 400
AM CDT...

At 310 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Midland City to near Hartford to near Geneva.
Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Haleburg, Kellys Crossroads, Hunt Field, Waterford, Hooper Stage
Field, Webb, Headland, Gerald, Black, Central City, Malvern, Ewell,
Dothan, Cairns Aaf, Dale County Lake, Light, Daleville, Wicksburg,
Balkum, and Eunola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3168 8513 3136 8512 3117 8540 3100 8569
      3100 8597 3124 8595 3146 8567 3160 8542
TIME...MOT...LOC 0810Z 235DEG 36KT 3134 8549 3116 8566 3100 8589

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

21-WD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 6:43 AM EDTTornado WarningTAEEarly32 min
Apr 7, 7:01 AM EDTTornado WarningTAEClay, Randolph9 min
Apr 7, 7:53 AM EDTSevere Thunderstorm WarningTAEBaker, Early, Miller37 min
Apr 7, 8:05 AM EDTTornado WarningTAEMiller25 min
Apr 7, 8:07 AM EDTAreal Flood AdvisoryTAESeminole113 min
Apr 7, 8:40 AM EDTSpecial Weather StatementTAEBaker50 min
Apr 7, 9:10 AM EDTSpecial Weather StatementTAEDecatur, Mitchell35 min
Apr 7, 9:17 AM EDTAreal Flood AdvisoryTAEDecatur, Seminole118 min
Apr 7, 9:43 AM EDTSpecial Weather StatementTAESeminole47 min
Apr 7, 9:56 AM EDTSpecial Weather StatementTAEColquitt, Mitchell, Worth34 min
Apr 7, 10:04 AM EDTSevere Thunderstorm WarningTAEDecatur41 min
Apr 7, 10:21 AM EDTTornado WarningTAEDecatur, Grady39 min
Apr 7, 10:30 AM EDTSpecial Weather StatementTAEIrwin, Tift, Worth45 min
Apr 7, 10:36 AM EDTAreal Flood AdvisoryTAEBaker, Colquitt, Decatur, Grady, Mitchell, Thomas and 1 more114 min
Apr 7, 10:44 AM EDTTornado WarningTAEGrady, Thomas46 min
Apr 7, 11:16 AM EDTTornado Warning Tornado observedTAEColquitt, Mitchell, Thomas29 min
Apr 7, 11:25 AM EDTSpecial Weather StatementTAEBen Hill, Irwin, Tift, Turner50 min
Apr 7, 11:41 AM EDTSevere Thunderstorm WarningTAEColquitt, Tift, Worth14 min
Apr 7, 12:02 PM EDTSevere Thunderstorm WarningTAEGrady, Thomas43 min
Apr 7, 12:15 PM EDTTornado WarningTAEGrady, Thomas30 min
Apr 7, 12:30 PM EDTTornado Warning Tornado observedTAEGrady, Thomas30 min

Nearby

Tornado Warnings in Georgia, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.